advertisement
advertisement

Rituximab and Coughing

Hello, does anyone here who takes rituximab have a severe phlegmy cough? I take Rituximab for Juvenile Arthritis, and all was going fine until I suddenly started coughing, coughing and coughing. I cant get rid of it, and I've had this cough for the last 2.5 years.

It's not a nice cough (sorry for the details) it's a horrible yellow phlegmy cough where I cough up balls of mucus, and it stops me from breathing. I wake up in the middle of the night unable to breathe and I cant function properly in the day because the coughing makes me so fatigued. I've had this checked by the doctor with CT scans, chest xrays and an endoscope, but they all show as being normal. They do say they can see excess phlegm in my trachea, but they have now discharged me saying they can't do anything else, even though I still have this horrible cough. The only thing I can find being the cause is Rituximab. I've read it can cause severe coughs, but most of the research is from Amercia and there is little research done in the UK (my doctor says she wont look further from the UK records).

I'm running out of options and for doctors to take me seriously. I can't live my life with this cough anymore. Does anyone have a cough too or know of anything that helps? I'm trying to find any information that can help me get rid of this. Thank you 

advertisement

Comments

  • Welcome Lizard34 we’re glad you’re here!

    While you’re waiting for a reply to your first post, please take a few moments to review the Code of Conduct and FAQ section, located under Forum Tools. There you will find important information about posting in the forum and helpful tips for new members.

    You can also find information about rituximab on Arthritis-health.com,All articles are authored by expert health professionals and reviewed by our experienced editorial team. This rigorous editorial process is modeled after that of a medical journal and ensures all of the articles are accurate, comprehensive, and unbiased. I hope you find this information helpful.

    Again, welcome to the Veritas Health Forum.

    Chip 

    Veritas Health Forum Moderator

  • Lizard I’ve had a cough since last October, but I don’t take rituximab.   My cough was a result of a bad asthma attack which put me in the hospital with partial respiratory failure.  Not knowing your history and why you take that, but I assume it’s important or you would see if your cough remisses by reducing rituximab. I would continue to pursue the answers but again don’t know NHS in U.K. and what options you have.  Are you seeing any pulmonary or Ear nose throat drs for different perspective?  I found benzonatate helps me with my cough along with asthma inhalers and nebulizer where I take levalbuteral.  Of course all pulmonary Dr prescribed.  Also I stopped taking muscle relaxers as they exacerbated the cough badly. Good luck and stay safe. 

  • advertisement
Sign In or Join Us to comment.